Alert archive / Indiana / Freeze Warnings in 2008
Freeze Warning 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this freeze warning at Oct 21, 2008, 10:00 PM EDT for 4 counties in Indiana. It took effect at Oct 22, 2008, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2008, 10:00 PM EDT (02:00 UTC)
- In effect from
- Oct 22, 2008, 2:00 AM EDT
- Expired
- Oct 22, 2008, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
Counties Delaware County, IN, Henry County, IN, Randolph County, IN, Rush County, IN
The radar
The Indianapolis radar (KIND), 88 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIND 220200 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1000 PM EDT TUE OCT 21 2008 .FREEZING OR NEAR FREEZING TEMPERATURES OVER THE NORTHEAST HALF OF CENTRAL INDIANA TONIGHT. A FREEZE WARNING HAS BEEN ISSUED FOR DELAWARE...RANDOLPH...HENRY AND RUSH COUNTIES. A FROST ADVISORY HAS ALSO BEEN ADDED TO JACKSON COUNTY. OTHERWISE...MOST OTHER AREAS OVER THE NORTHEAST HALF OF CENTRAL INDIANA REMAIN UNDER A FROST ADVISORY. INZ041-042-049-057-221000- /O.UPG.KIND.FR.Y.0002.081022T0600Z-081022T1200Z/ /O.NEW.KIND.FZ.W.0003.081022T0600Z-081022T1200Z/ DELAWARE-RANDOLPH-HENRY-RUSH- INCLUDING THE CITY OF...MUNCIE 1000 PM EDT TUE OCT 21 2008 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO AS LOW AS 30 DEGREES IN SOME AREAS AROUND DAYBREAK. WIDESPREAD FROST IS EXPECTED OVERNIGHT. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ INZ071-221000- /O.EXA.KIND.FR.Y.0002.081022T0600Z-081022T1200Z/ JACKSON- INCLUDING THE CITY OF...SEYMOUR 1000 PM EDT TUE OCT 21 2008 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOW 30S NEAR DAYBREAK. THIS SHOULD ALLOW FROST TO DEVELOP. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ INZ021-029>031-036>040-048-054>056-062>065-072-221000- /O.CON.KIND.FR.Y.0002.081022T0600Z-081022T1200Z/ CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON- HAMILTON-MADISON-HANCOCK-MORGAN-JOHNSON-SHELBY-MONROE-BROWN- BARTHOLOMEW-DECATUR-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...SHELBYVILLE...BLOOMINGTON...COLUMBUS 1000 PM EDT TUE OCT 21 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOW 30S NEAR DAYBREAK. THIS SHOULD ALLOW FROST TO DEVELOP. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ JH
1 follow-up statement
000 WWUS73 KIND 220733 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 333 AM EDT WED OCT 22 2008 .FREEZING OR NEAR FREEZING TEMPERATURES WILL OCCUR EARLY THIS MORNING OVER THE NORTHEAST HALF OF CENTRAL INDIANA. IN NORTHEAST CENTRAL INDIANA...CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO A LOW NEAR 30 DEGREES IN SOME AREAS AROUND DAYBREAK. WIDESPREAD FROST IS EXPECTED OVERNIGHT. ELSEWHERE FROST WILL BE POSSIBLE. INZ041-042-049-057-221200- /O.CON.KIND.FZ.W.0003.000000T0000Z-081022T1200Z/ DELAWARE-RANDOLPH-HENRY-RUSH- INCLUDING THE CITY OF...MUNCIE 333 AM EDT WED OCT 22 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ INZ021-029>031-036>040-048-054>056-062>065-071-072-221200- /O.CON.KIND.FR.Y.0002.000000T0000Z-081022T1200Z/ CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON- HAMILTON-MADISON-HANCOCK-MORGAN-JOHNSON-SHELBY-MONROE-BROWN- BARTHOLOMEW-DECATUR-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...SHELBYVILLE...BLOOMINGTON... COLUMBUS...SEYMOUR 333 AM EDT WED OCT 22 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ PUMA
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Oct 21, 6:20 PM EDT, 3 hours 40 minutes earlier.
Area forecast discussion, Oct 21, 6:20 PM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 620 PM EDT TUE OCT 21 2008 .AVIATION...DISCUSSION FOR 220000Z TAF ISSUANCE. NO SIG CLD COVER BLW 050...VSBYS UNRESTRICTED...SFC WNDS BLW 15 KTS XPCTD THRU 221200Z. && .DISCUSSION... WATER VAPOR LOOP SHOWS UPR LOW OVR THE ERN GREAT LAKES...A RIDGE OVR C US AND A TROF DIVING INTO THE ROCKIES. VIS SAT LOOP SHOWS SOME CU OVR NW FA COMING OFF LAKE MI WITH THE REST OF THE AREA CLR. TEMPS ARE IN THE MID TO UPR 50S WITH DEWPTS IN THE UPR 20S TO MID 30S AND WINDS OF 10-15KTS OUT OF THE NE. FORECAST FOCUS IS TEMPS/FROST POSSIBLITIES TONIGHT AND ARRIVAL OF POPS WITH CUTOFF UPPER LOW. MODELS IN GOOD AGREEMENT SO WL USE A BLEND. TIME HTS FOR NAM AND GFS SHOW CIRRUS MOVING IN TONIGHT BY 6Z IN THE WRN FA AND THIS MATCHES UP WITH CURRENT SAT LOOP. CIRRUS ARRIVAL IN THE E IS LATER AND WL LIKELY BE TOO LATE TO HAVE A MODERATING EFFECT ON TEMPS. WITH THIS IN MIND LIKE THE MAV TEMPS FOR TONIGHT WHICH ARE WARMER IN THE W AND COOLER IN THE E. WINDS WILL NOT DROP TO CALM BUT COULD DROP BLO 5 KTS. WITH TEMPS AROUND 33 IN THE EAST WITH VERY LIGHT WINDS AND SOME MOISTURE AM EXPECTING SOME FROST FORMATION. WL INCLUDE MUCH OF ERN AND NRN FA IN A FROST ADVISORY. WL EXTEND ADVISORY W ENUF TO INCLUDE BLOOMINGTON AS THAT AREA OFTEN SEEMS TO BE A COOL SPOT. FOR WED SHUD SEE TEMPS A BIT HIGHER THAN TODAY WITH SOME INCREASING H8 TEMPS AHEAD OF THE NEXT SYSTEM. STILL EXPECTING SOME CLOUDS SO DO NOT EXPECT A BIG JUMP BUT SHUD BE A FEW DEGREES WARMER THAN TODAY. A MAV/MET BLEND MATCHED THIS NICELY. ON WED NT AND THU THERE IS SOME WAA. WENT A BIT WARMER THAN GUIDANCE FOR WED NT WITH THIS AND SOME CLOUDS IN MIND. BUT FOR THU HIGHS THIS WAA MAY BE COUNTERACTED A BIT BY INCREASING CLOUDS SO STUCK CLOSER TO THE COOLER MET/FWC GUIDANCE FOR THU HIGHS. UPPER LOW HAS MOVED A BIT W OF EARLIER RUNS AND NOW STAYS W ENUF TO KEEP POPS OUT OF THE AREA UNTIL THU NT WHEN A CHC ARRIVES IN THE W AND SPREADS ACRS THE FA. REALLY LOOKS LIKE FRI/FRI NT PROVIDE BEST CHC FOR PRECIP ACRS THE AREA SO PUT HIGH CHC/LOW LIKELIES IN DURING THAT TIME. KEEPING POPS IN THRU SAT NT WITH UPR LOW IN THE AREA. AFTER THAT FCST IS DRY. ALSO NOTE THE SLOWER MVMENT OF THE UPR SYSTEM IS BRINGING IN COLDER AIR FROM SUNDAY ON. TRENDED FROM PREV FCST IN THIS COOLER DIRECTION BUT DID NOT COMPLETELY DIVE TEMPS YET AS POSITION OF THE UPR SYSTEM AND COLDEST H8 TEMPS HAVE CHANGED QUITE A BIT OVER THE LAST COUPLE OF DAYS. && .IND WATCHES/WARNINGS/ADVISORIES...FROST ADVISORY FOR EASTERN HALF OF CENTRAL INDIANA LATE TONIGHT. && AVIATION...JAS PUBLIC...CP
Hazardous weather outlook, Oct 21, 4:26 PM EDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 426 PM EDT TUE OCT 21 2008 INZ021-029>031-036>042-048-049-054>057-062>065-072-221000- CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON- HAMILTON-MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY-MORGAN-JOHNSON- SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JENNINGS- 426 PM EDT TUE OCT 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHEAST HALF OF CENTRAL INDIANA. .DAY ONE...TONIGHT. FROST ADVISORY IS IN EFFECT LATE TONIGHT. LOW TEMPERATURES TONIGHT WILL BE FROM 33 TO 36 WITH AREAS OF FROST. SOME CITIES AFFECTED INCLUDE MUNCIE...WINCHESTER...COLUMBUS...BLOOMINGTON...RUSHVILLE...NOBLESVILLE AND KOKOMO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NEAR FREEZING TEMPERATURES ARE POSSIBLE WEDNESDAY MORNING AND AGAIN MONDAY MORNING. NO HAZARDOUS WEATHER IS EXPECTED FOR REST OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-035-043>047-051>053-060-061-067>071-221000- WARREN-FOUNTAIN-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-VIGO- CLAY-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- 426 PM EDT TUE OCT 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHWEST HALF OF CENTRAL INDIANA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
Nearby
Freeze Warnings in Indiana, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.